Right sided axillary and groin lymphadenopathy with tenofovir
I have read through most of the posts here and couldn't find my answer so I decided to post these symptoms to those more experienced.
My GI specialist started me on Tenofovir 300mg daily since January 7th, 2013. 3 weeks into treatment, I started having right axillary lymph node swelling. It's not very big and quite mobile. My doctor wasn't concerned because it was waxing and waning. Then about a week after, i started having right groin lymph nodes. Again, very mobile and waxes and wane. My doctor wasn't concerned. I have also noticed that I am extremely sensitive to heat. Getting weird tingling and burning sensation in feet. Hands would turn red sometimes. Right abdominal pain and sometimes near where the liver is. Indigestion with sour tastes in my mouth. I spoke with my GI and a Heme/Onc specialist. The Heme/Onc specialist is not concerned saying that initially, the medication is trying to contain the virus and is causing the lymphadenopathy. I go through these moments where I feel dizzy with palpitations and nausea for like 15 minutes and then it would go away. When these symptoms occur, I have had a CT abd/pelvis with contrast and everything was normal. My blood work at that time shows ALT 88 and AST 56, which is where my baseline is. TBil 0.9 which alk phos83. My kidney function is normal. I have already had a liver bx which shows stage 1 grade 1. AFP is in normal range. US shows slight echogenicity but no cirrhosis.
I have lost weight significantly and struggling daily to eat as I don't tolerate many foods. I had EGD in September and recent colonoscopy this month and both have been normal. Prior to this, i was having loose stools and work up including C diff, Celiac diseae and colon cancer and thyroid disease is negative. HIV negative X2; last tested earlier this month.
I am having daily symptoms of nausea the moment i wake up. And abdomonial pain that seems to only affect the right side. It varies and can run just right below the sterum, to the right of the umbilicus and down tothe pelvic area. Standing up or sitting would cuase this pain but relieved with lying down. Also notice that my saliva is thick, and foamy with taste changes. My urine is also foamy but I have had 5 urine dipsticks all of which are negative for everything.
Is anyone else having these lymph node symptoms? I should note that my viral load as of july 2012 was 989k. I am scheduled to repeat that test this coming week.
Thank you Stef for the quick reply, that sort of eases my mind because i've been searching for answers. I should also note that my tongue is white coated and it is not thrush. My PCP seems to think it's because of postnasal drip. Holistic doctors say it's because of weak liver causing indigestion. Iseem to believe the holistic doctors as I am struggling with digestion.
I will definitely ask my GI doctor for hbsag quantitative
hbsag quant plus hbvdna and ast/alt kinetics can confirm if it is an immune attack on the infected liver cells or other causes, if you miss baseline values for all of these tests it is best to have two results a baseline and at 4 weeks so you can see if it is declining or increasing
is it normal to have only right sided symptoms. the only left sided symptom I have its neck l ymp node swellin
g. I had this swelling come and go 1 week after I had the flu shot on my left deltoid. how long before should I start seeing symptom improvement? it's causing a lot of grief at work.
I am also noting these weird bumps on my hands. It's not raised but bumpy. Most prominent on the fat pad of my palm. I am also noting the same thing on genital. It's extremely heat sensitive. At first, I thought I had an STD but tests came back negative. Could this be an adverse reaction from the medication or the virus causing an autoimmune reaction?
it should be none of both, what is your vit d levels?the test is 25ohvitd3 and unit must be in ng/ml, values less than 40ng/ml are deficent and when very low immune system works very bad
i also suggest to never have flu shoots, keeping vit d blood levels around 80-90ng/ml makes flu infections to zero or almost and when you feel flu symthoms the simples use of vit c added to the daily vit d can clear it, only liposomal vitamin c works (livonlabs), normal vit c sold at pharmacies is not absorbed (only 16% absorption)
doses for vit d3 (vitd2 not ok, it is not natural) are 5000-10.000iu daily according to deficency
lipo vit c from livon labs 1-3g per day in case of flu
i suggest to check these things first and start vitd3 and vit c as soon as possible, maybe you have a bad working immune system with overreactions, vit d balances immune system in case it is weak it boosts and in cases of allergy it suppresses
Stephan is the man. That is what I do sun bathing really helps folks. But there is on thing it interacts with antivirals. At least that is what I have experiened. red rashes and rapid heart beats on etv.
Bottom line is this. We need to do everything to activate our immune system. My worry with antivirals is that because of their toxicity they also deactivate it in the process if taken for years.
I didn't know about the interaction. I went outside the other day for 5 minutes and was told I had a good tan. Then yesterday, I was driving, my palms turne red and had these bumps that really burn. That's good to know. So I guess Vit D3. Thanks Stephan and veteranB. Really calming to know.
Last time I mentioned the foamy urine. Now my urine is turning completely cloudy. I took the vit b12 6000mcg sublingual 3x daily. Seeing sediments. Went to see urologist and urine dipstick was negative. I'm getting more tired and sleepy as if am out of energy. Right after every meal, I feel dizzy with a headache in the occipital region. My heart beats fast. I measured my BP 110s/70s and heart rate 90s. These symptoms have been worsening. Could this be a side effect of tenofovir? I read that the cloudy urine could be a sign of hyperphosphaturia. I just gave a lot of blood work 2 days ago and waiting for results.
I have been following the Hep B forum closely and have read your comments on other posts.
I live in the US and I don't think we have fibroscan. I'm not sure about HbsAg quantitative either.
My recent lab results:
Feb 11, 2013: AST 56, ALT 88
March 5, 2013: AST 80s, ALT 107. HBVDNA 8400.
Am currently on week 9 of tenofovir
I have read your suggestion on Vit D3. I realize that I get sick constantly so I'm getting a 25OH-VitD level in two days.
I read on your other threads about alinia, vit E and IFN.
I am scheduled to have another viral load testing in 2 months.
My hepatologist doesn't seem to know much about the supplements other than prescribing tenofovir.
As i've mentioned in my previous posts, I am having persistent pain in my liver, which could possibly be immune mediated.
From here on, besides vit D3, liposomal vit C for occasaional illness, fish oil, should I take alinia???
no it didn t work, it canbe considered jus a little boost on intf but it simply didn t work
the only sure way t clear is pegintf add on after few years on tenofovir mono
ezetimibe gave a first test with hbsag decline we wait to see if it is confirmed in following tests
without a fibroscan and hbsag quant i dont see how they can treat patients in US, it is just stupid and just a way to sell useless antivirals to all while only seected patients need them since they dont clear hbv
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.